diphenhydramine and pseudoephedrine (cont.)
IN THIS ARTICLE
What happens if I miss a dose (Benadryl Allergy Decongestant, Tavist NightTime Allergy)?
Since cold or allergy medicine is taken when needed, you may not be on a dosing schedule. If you are taking the medication regularly, take the missed dose as soon as you remember. Skip the missed dose if it is almost time for your next scheduled dose. Do not take extra medicine to make up the missed dose.
What happens if I overdose (Benadryl Allergy Decongestant, Tavist NightTime Allergy)?
Seek emergency medical attention or call the Poison Help line at 1-800-222-1222.
Overdose symptoms may include feeling very restless, vomiting, extreme drowsiness, or seizure (convulsions).
What should I avoid while taking diphenhydramine and pseudoephedrine (Benadryl Allergy Decongestant, Tavist NightTime Allergy)?
Diphenhydramine and pseudoephedrine may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
Drinking alcohol can increase certain side effects of diphenhydramine and pseudoephedrine.
Avoid taking diet pills, caffeine pills, or other stimulants (such as ADHD medications) without your doctor's advice. Taking a stimulant together with a decongestant can increase your risk of unpleasant side effects.
Ask a doctor or pharmacist before using any other cold, allergy, or sleep medicine. Diphenhydramine and pseudoephedrine are contained in many combination medicines. Taking certain products together can cause you to get too much of a certain drug. Check the label to see if a medicine contains an antihistamine or decongestant.
What other drugs will affect diphenhydramine and pseudoephedrine (Benadryl Allergy Decongestant, Tavist NightTime Allergy)?
Sedatives, narcotic pain medicine, sleeping pills, muscle relaxers, and medicine for seizures, depression or anxiety can add to sleepiness caused by diphenhydramine. Tell your doctor if you regularly use any of these medicines, or any other cold or allergy medicines.
Tell your doctor about all other medications you use, especially:
This list is not complete and other drugs may interact with diphenhydramine and pseudoephedrine. Tell your doctor about all medications you use. This includes prescription, over-the-counter, vitamin, and herbal products. Do not start a new medication without telling your doctor.
Where can I get more information?
Your pharmacist can provide more information about diphenhydramine and pseudoephedrine.
Report Problems to the Food and Drug Administration
You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.
Need help identifying pills and medications?
- Allergic Rhinitis: Symptoms and Treatments
- Antihistamines vs. Decongestants
- Treating Severe Allergies
- Symptoms of a Severe Allergic Reaction
- Breast Cancer Treatment Options
- Is Your Body Ready for Pregnancy?